MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.0X20 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.0X20 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a yukon oct polyaxial screw fractured inta-operatively.There were no adverse consequences to the patient.The procedure was completed successfully, but with an unknown surgical delay.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the screw shank was attached to the screw removal tool upon receipt.The screw was fractured immediately below the proximal ball feature of the screw shank, and the threads exhibited significant deformations.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Analysis of the fracture face suggests the failure occurred in torsion.Excessive torque during screw removal may have exceeded the structural integrity of the screw, resulting in fracture.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 4.0X20 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10031259
Report Number3004774118-2020-00082
Device Sequence Number3881757
Product Code NKG
UDI-Device Identifier10888857349551
UDI-Public10888857349551
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04020
Device Catalogue Number7601-04020
Device Lot NumberKCNE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1